Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Mar 16, 2018, 4:15 AM CDT for 5 counties in Texas. It took effect at Mar 16, 2018, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2018, 4:15 AM CDT (09:15 UTC)
- In effect from
- Mar 16, 2018, 12:00 PM CDT
- Expired
- Mar 16, 2018, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 60 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022 WWUS84 KSJT 160915 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 415 AM CDT Fri Mar 16 2018 TXZ049-098-099-113-114-162300- /O.NEW.KSJT.FW.W.0004.180316T1700Z-180316T2300Z/ Fisher-Haskell-Throckmorton-Jones-Shackelford- 415 AM CDT Fri Mar 16 2018 ...RED FLAG WARNING THIS AFTERNOON AND EVENING... The National Weather Service in San Angelo has issued a Red Flag Warning, which is in effect from noon today to 6 PM CDT this evening. * Wind...From the west at 15 to 20 mph. * Humidity...Around 10 percent to just below 20 percent. * Fuels...Dry. * Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
429 WWUS84 KSJT 161935 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 235 PM CDT Fri Mar 16 2018 ...RED FLAG WARNING THIS AFTERNOON AND EVENING... .FIRE WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH SUNDAY EVENING. TXZ049-170345- /O.NEW.KSJT.FW.A.0004.180318T1700Z-180319T0200Z/ /O.CON.KSJT.FW.W.0004.000000T0000Z-180316T2300Z/ Fisher- 235 PM CDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. The National Weather Service in San Angelo has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * Wind...From the west at 20 to 25 mph with gusts exceeding 30 mph. * Humidity...10 to 15 percent. * Fuels...Dry. * Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ098-099-113-114-162300- /O.CON.KSJT.FW.W.0004.000000T0000Z-180316T2300Z/ Haskell-Throckmorton-Jones-Shackelford- 235 PM CDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * Wind...From the west at 15 to 20 mph. * Humidity...Around 10 percent to just below 20 percent. * Fuels...Dry. * Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ054-064-065-071-072-076-170345- /O.NEW.KSJT.FW.A.0004.180318T1700Z-180319T0200Z/ Nolan-Sterling-Coke-Irion-Tom Green-Crockett- 235 PM CDT Fri Mar 16 2018 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. The National Weather Service in San Angelo has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire weather zones 054, 064, 065, 071, 072, and 076. * WIND...From the west at 20 to 25 mph with gusts exceeding 30 mph. * HUMIDITY...10 to 15 percent. * * HIGHEST THREAT...is located along and west of a Haskell to Ozona line. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
640 WWUS84 KSJT 162315 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 615 PM CDT Fri Mar 16 2018 .FIRE WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH SUNDAY EVENING. TXZ049-171100- /O.EXP.KSJT.FW.W.0004.000000T0000Z-180316T2300Z/ /O.CON.KSJT.FW.A.0004.180318T1700Z-180319T0200Z/ Fisher- 615 PM CDT Fri Mar 16 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... The National Weather Service in San Angelo has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * Wind...From the west at 20 to 25 mph with gusts exceeding 30 mph. * Humidity...10 to 15 percent. * Fuels...Dry. * Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ098-099-113-114-170015- /O.EXP.KSJT.FW.W.0004.000000T0000Z-180316T2300Z/ Haskell-Throckmorton-Jones-Shackelford- 615 PM CDT Fri Mar 16 2018 ...RED FLAG WARNING HAS EXPIRED... $$ TXZ054-064-065-071-072-076-171100- /O.CON.KSJT.FW.A.0004.180318T1700Z-180319T0200Z/ Nolan-Sterling-Coke-Irion-Tom Green-Crockett- 615 PM CDT Fri Mar 16 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WIND...From the west at 20 to 25 mph with gusts exceeding 30 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 16, 4:15 AM CDT, 0 minutes earlier.
Area forecast discussion, Mar 16, 4:15 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 415 AM CDT Fri Mar 16 2018 .SHORT TERM... (Today and Tonight) ...Gusty West Winds and Dry... A dry Pacific front will push across West Central Texas today and bring gusty winds from the west. This front will have little if any impact on temperatures; thus, with downslope winds from the west today, look for afternoon highs in the 80s. That's around 10 to 15 degrees above seasonal normals. Lows tonight will range from the upper 40s, along and north of Interstate 20, to the mid 50s, along Interstate 10. .LONG TERM... (Saturday through Thursday) There is slight chance of showers or thunderstorms Saturday into Sunday, mainly along/east of Haskell... San Angelo...Junction line. A weak cold front may be in place along the I-20 corridor Saturday. A dryline extending south to San Angelo to Sonora midday will move east to Brownwood and San Saba by late afternoon Saturday. While confidence is not high, an isolated shower or thunderstorm will be possible near the front and along the dryline. The dryline/warm front then moves back northwest Saturday night and Sunday, with additional isolated shower or thunderstorm development. Severe weather is not expected in West Central Texas this weekend, with higher instability east of the region. Dry westerly surface winds Sunday night and Monday, associated with a surface low moving through the Texas Panhandle and Oklahoma, will end rain chances. Elevated fire conditions possible Monday with gusty northwest winds. Low level moisture begins to return Thursday as surface high pressure moves east and gusty south winds return. ...Critical North... Critical fire weather conditions will develop this afternoon, for a few counties north of Interstate 20. This afternoon, winds from the west, in the 15 to 20 mph range, will develop over Fisher county, Jones county, Shackelford county, and our other two counties to the north. From noon until 6 PM CDT, relative humidity, for these counties will range from around 10 percent to just under 20 percent. Based on these wind and relative humidity levels, a RED Flag Warning looks appropriate for these counties this afternoon. Elsewhere, fire weather conditions will range from elevated to near critical; therefore, the remaining counties will have a Rangeland Fire Danger Statement highlighting fire weather concerns for them. && .PRELIMINARY POINT TEMPS/POPS... Abilene 82 49 78 55 / 0 0 20 20 San Angelo 83 50 84 54 / 0 0 10 10 Junction 85 56 85 57 / 5 5 20 20 Brownwood 83 52 82 56 / 0 0 30 20 Sweetwater 82 47 77 55 / 0 0 5 10 Ozona 82 54 83 54 / 0 0 5 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM CDT this evening for Fisher-Haskell-Jones-Shackelford-Throckmorton. && 23/04
Hazardous weather outlook, Mar 15, 2:08 PM CDT, 14 hours 7 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 208 PM CDT Thu Mar 15 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 208 PM CDT Thu Mar 15 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible this evening, generally west of an Abilene to Junction line. The main hazards with these storms will be dangerous lightning and brief gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Elevated fire weather conditions are possible across much of West Central Texas through the weekend as dry air combines with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:35 PM CDT | Fire Weather Watch | SJT | Coke, Crockett, Fisher, Irion, Nolan, Sterling and 1 more | 23 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.